MAUDE Adverse Event Report: COOK INC FLEXOR RTPS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RTPS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: unknown.Occupation: ir manager.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a flexor rtps guiding sheath was used in an unspecified patient for a stenting svc procedure.Report states " the physician was pulling a partially deflated balloon into the sheath to expedite balloon deflation.The blue part of the sheath came through the valve which caused the hub to separate from the sheath.This also tore a piece of the balloon (non-cook balloon) off at the distal end of the sheath.The balloon fragment was retrieved during this procedure." as reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
D10 ¿ product received on: 25apr2019.A review of the complaint history, device history record, drawing, and documentation, as well as a dimensional verification and visual inspection, were conducted during the investigation.The complaint device was returned used and damaged.The sheath tubing was torn near the hub.Disassembling the hub revealed a segment of separated sheath tubing which was facing proximally, as if something was withdrawn through the sheath.Relevant dimensions such as sheath outer diameter and connector cap inner diameter were measured to be within specification, so the device cannot be confirmed to have been manufactured out of specification.Additionally, a document based investigation evaluation was performed.There is no indication the device was not manufactured to specifications.A review of the design history record for lot 9034379 showed no related nonconformances.A software search revealed no other complaints under lot 9034379 at the time of investigation.Since there are no related nonconformances or other complaints from this lot, there is no evidence that nonconforming product exists in house or in the field.Based on the information provided, inspection of returned product, and the results of the investigation, it was concluded use error likely contributed to the failure.The customer stated that a partially deflated balloon was withdrawn through the sheath to expedite balloon deflation.Examination of the returned complaint device showed some damage where the sheath tubing was dragged proximally through the hub.It is very likely that the balloon was not deflated enough, and during withdrawal the balloon pulled on the inner wall of the sheath.The customer reported observing the blue part of the sheath coming through the valve, so the investigation conclusion will be trended under unintended use error.A manufacturing cause of failure is not suspected based on the evaluation of the returned device, and the lack of related nonconformances and other complaints from this lot.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.Corrected information: g5.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR RTPS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8536534
Report Number1820334-2019-00954
Device Sequence Number2457783
Product Code DYB
UDI-Device Identifier00827002131606
UDI-Public(01)00827002131606(17)210720(10)9034379
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2021
Device Model NumberN/A
Device Catalogue NumberKCFW-9.0-35-38.5-RB-RTPS-100
Device Lot Number9034379
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer05/28/2019
04/06/2020
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date05/31/2019
04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.